| Model Number |
SP14MH30T |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
02/13/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A health care provider (hcp) reported that during navigated transforaminal lumbar interbody fusion the burr seemed to not be advancing through the pedicle having been used to make 2 holes already with no issues.When the surgeon looked at the end of the burr, it was noticed the tip of the burr was missing.An additional intraoperative computerized tomography was conducted in order to find th e broken piece of burr.The surgeon decided that as the piece of burr was within the pedicle and not likely to become loose, to leave the piece in place as it would cause more damage to remove the broken piece.The procedure was completed and at the end of the procedure another ct spin was completed and the broken end was still within the middle of the pedicle.
Event or Problem Description
Additional information received mentioned that the unit was brand new and opened from the sterile pack for the case.The product was used for approximately 5-10 minutes of intermittent use.There were no anatomical variances or unexpected difficulties that may have contributed to the break.There was no irrigation being used.The unit was used on a normal forward mode set at 60,000 rpm.The patient was well and in good health currently.Additional information received mentioned that the unit was brand new and opened from the sterile pack for the case.The product was used for approximately 5-10 minutes of intermittent use.There were no anatomical variances or unexpected difficulties that may have contributed to the break.There was no irrigation being used.The unit was used on a normal forward mode set at 60,000 rpm.The patient was well and in good health currently.
Additional Manufacturer Narrative
H3: the picture received from the customer was reviewed which verified that the tip of the unit broke off.The product was discarded so a formal and complete analysis could not be performed.H6: fdc 67 and fdr 3221 no longer apply.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.